Volume 2, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 14
Issue 5, 2511–3139
Issue 4, 1881–2509
Issue 3, 1249–1879
Issue 2, 627–1247
Issue 1, 1–625

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On Khovanov's categorification of the Jones polynomial

Dror Bar-Natan

Algebraic & Geometric Topology 2 (2002) 337–370

arXiv: math.QA/0201043

Abstract

The working mathematician fears complicated words but loves pictures and diagrams. We thus give a no-fancy-anything picture rich glimpse into Khovanov’s novel construction of “the categorification of the Jones polynomial”. For the same low cost we also provide some computations, including one that shows that Khovanov’s invariant is strictly stronger than the Jones polynomial and including a table of the values of Khovanov’s invariant for all prime knots with up to 11 crossings.

Additional material
Keywords
categorification, Kauffman bracket, Jones polynomial, Khovanov, knot invariants
Mathematical Subject Classification 2000
Primary: 57M25
References
Forward citations
Publication
Received: 13 January 2002
Accepted: 27 February 2002
Published: 21 May 2002
Authors
Dror Bar-Natan
Institute of Mathematics
The Hebrew University
Giv’at-Ram
Jerusalem 91904
Israel
http://www.ma.huji.ac.il/~drorbn